Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Is Increasing Lexapro Dosage Making My Anxiety Worse?


  • Please log in to reply
2 replies to this topic

#1 Tosca

Tosca

    Newbie

    ID: 31204

  • Newbie
  • Pip
  • 12 posts

Posted 29 November 2008 - 11:42 AM

I'm hoping some of you out there can give me some perspective on this...

In early September I started 10 mg Lexapro for depression and anxiety. I have have suffered from anxiety on and off, and I believe it is the root cause of me sinking into depression over the summer.

It took about 3.5 weeks for the Lexapro to kick in. While I was waiting for it to work, I'd take Ativan when the anxiety got really bad. By the 3 week mark I felt like I could do without the Ativan, which was great because I was starting to think the Ativan was making me feel worse.

Finally, at 4 weeks I felt like a normal person. I had regained my energy and looked forward to planning my life again. I hadn't felt that well in ages, and when I think back I realize I was probably in a low grade depression for a good year beforehand.

Anyhow, after about 5 weeks of feeling good, I started to feel off. It began as feeling a bit bored, purposeless. Then the anxiety kicked in.

So, 16 days ago my doctor (family doc, not a psychiatrist) upped my Lex to 20 mg. In about 4 days I felt better, and continued to feel well for about a week.

Then I got hit with some bad news about my daughter (nothing devastating- my reaction was definitely overblown) a week ago. I felt like I'd been whacked across the knees with a lead pipe. Almost a full panic reaction. I've been anxious ever since, though not as intense that day I got the news. I took Ativan for the first 4 days, but I haven't had any in the last 4 days I have managed without. It's the worrying about my daughter, which is one of these things that any rational person *wouldn't* be worrying about, and now I'm more worrying about my anxiety, if that makes sense.

What's going on here? Is Lexapro just not working for me? Is this me (two weeks after increasing to 20mg) just adjusting to the new dose, with the unfortunate timing of my 'bad' news? Is it going to get better?

I do have an appointment with a pdoc lined up in 2 weeks. I wish it was sooner. That month that I felt normal was so sweet, I want it back :(

#2 Darknessiss

Darknessiss

    Newbie

    ID: 30890

  • Newbie
  • Pip
  • 29 posts
  • Location:Casselberry, Florida

Posted 30 November 2008 - 12:22 AM

I'm hoping some of you out there can give me some perspective on this...

In early September I started 10 mg Lexapro for depression and anxiety. I have have suffered from anxiety on and off, and I believe it is the root cause of me sinking into depression over the summer.

It took about 3.5 weeks for the Lexapro to kick in. While I was waiting for it to work, I'd take Ativan when the anxiety got really bad. By the 3 week mark I felt like I could do without the Ativan, which was great because I was starting to think the Ativan was making me feel worse.

Finally, at 4 weeks I felt like a normal person. I had regained my energy and looked forward to planning my life again. I hadn't felt that well in ages, and when I think back I realize I was probably in a low grade depression for a good year beforehand.

Anyhow, after about 5 weeks of feeling good, I started to feel off. It began as feeling a bit bored, purposeless. Then the anxiety kicked in.

So, 16 days ago my doctor (family doc, not a psychiatrist) upped my Lex to 20 mg. In about 4 days I felt better, and continued to feel well for about a week.

Then I got hit with some bad news about my daughter (nothing devastating- my reaction was definitely overblown) a week ago. I felt like I'd been whacked across the knees with a lead pipe. Almost a full panic reaction. I've been anxious ever since, though not as intense that day I got the news. I took Ativan for the first 4 days, but I haven't had any in the last 4 days I have managed without. It's the worrying about my daughter, which is one of these things that any rational person *wouldn't* be worrying about, and now I'm more worrying about my anxiety, if that makes sense.

What's going on here? Is Lexapro just not working for me? Is this me (two weeks after increasing to 20mg) just adjusting to the new dose, with the unfortunate timing of my 'bad' news? Is it going to get better?

I do have an appointment with a pdoc lined up in 2 weeks. I wish it was sooner. That month that I felt normal was so sweet, I want it back :(


I hear Lexapro is excellent at treating anxiety but any SSRI antidepressant takes 4-8 weeks to start making any real noticable difference. If you just upped your dose you can expect to experience more side-effects for the first month or so while your brain re-adjusts to the new level of psychotropic chemicals.
Your fortunate that you have the Ativan to fall back on while you wait out the benefits of the Lexapro to begin. I would say hang in there and it will get better in a couple more weeks. Side-effects usually lessen or go away in a short period of time for many people.
I am on Citalopram (generic Celexa, a close cousin to Lexapro) and I am feeling a noticable reduction in anxiety but it took a month or so to start working for me.
Anyways, good luck! I hope you feel better soon so you can get on with your life. :hearts:
Diagnosed: Bipolar I Disorder, Social Anxiety Disorder (Social Phobia), Attention Deficit Hyperactivity Disorder (combined) (

Meds: Seroquel (quetiapine fumarate) 100mg, Effexor XR (venlafaxine hydrochloride) 300mg, Vyvanse (lisdexamfetamine dimesylste) 30mg, d-amphetamine (dextroamphetamine) 30mgs, Coumadin (warfarin) 5mg

Supplements: Omega-3, multivitamin

"Pain is inevitable. Suffering is optional."

#3 happy days 08

happy days 08

    Member

    ID: 27883

  • Senior Member
  • PipPipPipPipPip
  • 531 posts
  • Location:California

Posted 02 December 2008 - 03:24 PM

It is true that it will take a little while for the Lex to stabilize so you feel better. I know the waiting game sucks, but its the nature of the beast I guess. Lex has been great in controlling my anxiety, although I have been on it for two months now. I would give it that long, and if it still isn't giving you relief from anxiety, talk to your doc about it. Just my opinion. Let us know how you are doing. Best Wishes!!!
Hard as it may be sometimes, have faith! Happy Days 08




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users